A new obstruction of quasialternating links

Khaled Qazaqzeh, Nafaa Chbili

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

We prove that the degree of the Q–polynomial of any quasialternating link is less than its determinant. Therefore, we obtain a new and simple obstruction criterion for the link to be quasialternating. As an application, we identify some knots of 12 crossings or less and some links of 9 crossings or less that are not quasialternating. Our obstruction criterion applies also to show that there are only finitely many Kanenobu knots that are quasialternating. Moreover, we identify an infinite family of Montesinos links that are not quasialternating.

Original languageEnglish
Pages (from-to)1847-1862
Number of pages16
JournalAlgebraic and Geometric Topology
Volume15
Issue number3
DOIs
Publication statusPublished - Jun 19 2015

ASJC Scopus subject areas

  • Geometry and Topology

Fingerprint

Dive into the research topics of 'A new obstruction of quasialternating links'. Together they form a unique fingerprint.

Cite this